Skip to Main content Skip to Navigation
New interface
Journal articles

Perturbation Analysis of a Variable M/M/1 Queue: A Probabilistic Approach

Abstract : Motivated by the problem of the coexistence on transmission links of telecommunication networks of elastic and unresponsive traffic, we study in this paper the impact on the busy period of an M/M/1 queue of a small perturbation in the server rate. The perturbation depends upon an independent stationary process (X(t)) and is quantified by means of a parameter \eps \ll 1. We specifically compute the two first terms of the power series expansion in \eps of the mean value of the busy period duration. This allows us to study the validity of the Reduced Service Rate (RSR) approximation, which consists in comparing the perturbed M/M/1 queue with the M/M/1 queue where the service rate is constant and equal to the mean value of the perturbation. For the first term of the expansion, the two systems are equivalent. For the second term, the situation is more complex and it is shown that the correlations of the environment process (X(t)) play a key role.
Document type :
Journal articles
Complete list of metadata

Cited literature [12 references]  Display  Hide  Download
Contributor : Philippe Robert Connect in order to contact the contributor
Submitted on : Friday, December 2, 2005 - 9:01:56 AM
Last modification on : Friday, January 21, 2022 - 3:17:01 AM
Long-term archiving on: : Friday, April 2, 2010 - 10:58:11 PM




Nelson Antunes, Christine Fricker, Fabrice Guillemin, Philippe Robert. Perturbation Analysis of a Variable M/M/1 Queue: A Probabilistic Approach. Advances in Applied Probability, 2006, 38 (1), pp.263-283. ⟨inria-00000896⟩



Record views


Files downloads